Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 243, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 8, 2007, 5:52 PM CDT for Texas County, Oklahoma. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2007, 5:52 PM CDT (22:52 UTC)
- Expired
- Jul 8, 2007, 6:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Texas County, OK
The radar
The Dodge City radar (KDDC), 162 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 6:10 PM CDT | HAIL 1 | 12 E Guymon, OK | |
| Jul 8, 6:14 PM CDT | HAIL 0.88 | 9 E Guymon, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 637 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 1598 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 082253 SVRAMA OKC139-082345- /O.NEW.KAMA.SV.W.0243.070708T2252Z-070708T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 552 PM CDT SUN JUL 8 2007 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN TEXAS COUNTY IN THE PANHANDLE OF OKLAHOMA * UNTIL 645 PM CDT * AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR HARDESTY...OR ABOUT 17 MILES EAST OF GUYMON...MOVING SOUTH AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... HARDESTY... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3680 10118 3678 10135 3652 10127 3650 10100 $$
1 follow-up statement
000 WWUS54 KAMA 082318 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 615 PM CDT SUN JUL 8 2007 OKC139-082345- /O.CON.KAMA.SV.W.0243.000000T0000Z-070708T2345Z/ TEXAS OK- 615 PM CDT SUN JUL 8 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR SOUTHEASTERN TEXAS COUNTY... AT 610 PM CDT...A TRAINED SPOTTER REPORTED A SEVERE THUNDERSTORM THAT HAD PRODUCED QUARTER SIZED HAIL. THIS STORM WAS LOCATED 9 MILES EAST OF GUYMON...MOVING SOUTH AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... HARDESTY... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3675 10125 3672 10139 3650 10136 3651 10101 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:31 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jul 8, 3:31 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 331 PM CDT SUN JUL 8 2007 .DISCUSSION... THE LONG AWAITED NORTHWEST FLOW PATTERN HAS MATERIALIZED AND WILL REMAIN THROUGH THE FORECAST PACKAGE. FOR THE MOST PART...THIS WEEK WILL BE WET WITH AT OR SLIGHTLY BELOW NORMAL TEMPERATURES. TONIGHT...THE ENTRANCE OF A SURFACE TROUGH OVER THE NORTHWESTERN PART OF THE PANHANDLES...HAS PROVIDED THE LOW LEVEL FOCUS FOR ORGANIZED THUNDERSTORM DEVELOPMENT. BEST POPS HAVE BEEN SKEWED TOWARDS THIS AREA WITH DIFFERENTIAL HEATING AND MOISTURE CONVERGENCE WILL BE BEST. LATER TONIGHT...A COLD FRONT ENTERS THE PANHANDLES AND CONTRIBUTES EVEN MORE LIFT TO THE SCENARIO. WITH THE FRONTAL BOUNDARY STALLING IN OUR VICINITY...THE NEXT EVENT IS PRIME FOR MORE THUNDERSTORMS ON MONDAY AFTERNOON AND MONDAY NIGHT AS THE NEXT SHORTWAVE SLIDES DOWN THE EAST SIDE OF THE RIDGE. THE SCENARIO REPEATS ITSELF...ESPECIALLY ON WEDNESDAY AND FRIDAY...SO KEPT THE POPS AS IS. SEVERE WEATHER POTENTIAL WILL NEED TO MONITORED CLOSELY THIS WEEK. THE VERTICAL SHEAR WILL BE THERE WHEN THE SHORTWAVES MEET THE MOIST SOUTHERLY FLOW. THERE IS A HINT THAT THE LOW LEVEL JET SHOULD STRENGTHEN ON MONDAY NIGHT...SO WE WILL NEED TO WATCH THIS ONE. MARGINAL SEVERE WEATHER CONDITIONS WILL PERSIST AS LONG AS THIS WEATHER PATTERN CONTINUES. NUNEZ && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 68 91 67 90 68 / 20 20 40 10 30 BEAVER OK 69 96 69 95 68 / 20 30 30 20 40 BOISE CITY OK 64 91 63 91 65 / 40 20 40 5 50 BORGER TX 72 93 71 94 71 / 20 20 40 20 40 BOYS RANCH TX 68 96 68 93 70 / 30 20 30 10 40 CANYON TX 66 93 65 91 66 / 20 20 40 10 30 CLARENDON TX 70 93 69 92 69 / 20 20 30 20 30 DALHART TX 65 91 65 91 66 / 30 20 40 10 40 GUYMON OK 67 94 66 95 67 / 30 20 40 10 40 HEREFORD TX 65 94 64 92 66 / 20 20 30 10 20 LIPSCOMB TX 68 94 69 93 68 / 20 30 40 20 50 PAMPA TX 69 89 69 90 68 / 20 20 40 20 40 SHAMROCK TX 72 95 70 91 68 / 20 20 30 20 30 WELLINGTON TX 72 95 71 92 72 / 20 20 30 20 30 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 04/08
Hazardous weather outlook, Jul 8, 1:00 PM CDT, 4 hours 52 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT SUN JUL 8 2007 OKZ001>003-TXZ001>020-091100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT SUN JUL 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES AS A MINOR UPPER LEVEL LOW PRESSURE SYSTEM MOVES SOUTHEAST ACROSS THE SOUTHERN HIGH PLAINS. MOST STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS...BUT ONE OR TWO STORMS COULD BECOME SEVERE OVER THE WESTERN OKLAHOMA AND NORTHWESTERN TEXAS PANHANDLES...CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN... THERE WILL BE A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES MONDAY THROUGH SATURDAY NIGHT AS A SERIES OF MINOR UPPER LEVEL LOW PRESSURE SYSTEMS AFFECTS THE SOUTHERN HIGH PLAINS. A FEW STORMS MAY BECOME SEVERE EACH DAY...WITH LARGE HAIL AND DAMAGING WINDS EXPECTED TO BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KRAMAR
In the hours before
Local storm report, Jul 8, 5:47 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
547 PM CDT SUN JUL 08 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 1.5 N HOOKER 36.88N 101.21W
07/08/2007 E1.00 INCH TEXAS OK TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED 1.5 MILES NORTH OF HOOKER.
HAIL LASTED APPROX 5 MINUTES.
&&
JOHNSONNearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.